Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 3, NWS Chicago, IL

May 22, 2011Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at May 22, 2011, 4:31 PM CDT for Livingston County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 4:31 PM CDT (21:31 UTC)
Expired
May 22, 2011, 7:20 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Livingston County, IL

The radar

The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGUS53 KLOT 222131
FFWLOT
ILC105-230330-
/O.NEW.KLOT.FF.W.0003.110522T2131Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT

* AT 425 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING OF      
  SEVERAL STREETS NEAR PONTIAC WITH A FEW STREETS COMPLETELY COVERED 
  IN FLOWING WATER. THIS IS DUE TO HEAVY RAINFALL OF AROUND TWO      
  INCHES FALLING OVER THE LAST COUPLE OF HOURS

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH   
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...PONTIAC...FLANAGAN AND ODELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
      4075 8868 4075 8893

$$

RODRIGUEZ
3 follow-up statements
869 
WGUS73 KLOT 222230
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT SUN MAY 22 2011

ILC105-230330-
/O.CON.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
530 PM CDT SUN MAY 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY UNTIL 1030 PM CDT...

AT 524 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET 
FLOODING ONGOING IN SAUNEMIN...WITH STREET FLOODING ALSO STILL 
OCCURRING NEAR PONTIAC.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...PONTIAC...FLANAGAN AND ODELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
      4075 8868 4075 8893

$$

RODRIGUEZ
563 
WGUS73 KLOT 222344
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT SUN MAY 22 2011

ILC105-230330-
/O.CON.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
644 PM CDT SUN MAY 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY UNTIL 1030 PM CDT...

AT 642 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET 
FLOODING ONGOING IN SAUNEMIN...WITH STREET FLOODING ALSO STILL 
OCCURRING NEAR PONTIAC.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PONTIAC...
FLANAGAN AND ODELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
      4075 8868 4075 8893

$$

RODRIGUEZ
601 
WGUS73 KLOT 230020
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 PM CDT SUN MAY 22 2011

ILC105-230035-
/O.CAN.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
720 PM CDT SUN MAY 22 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
      4075 8868 4075 8893

$$

RODRIGUEZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:28 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 22, 3:28 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT SUN MAY 22 2011

.MESOSCALE DISCUSSION...
205 PM CDT

AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS
AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT
BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL
ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING
THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE
ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE
UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE
CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS
OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS
FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE
OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS
THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND
DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO
PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO
THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE
UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE.

STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO
CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO
LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY
INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE
INCREASES AND LLJ RAMPS UP.

RODRIGUEZ

&&

.DISCUSSION...
326 PM CDT

CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR
CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA.  SURFACE DEW POINTS IN
MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF
STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE
PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN.  THIS WILL ALLOW
THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE
HEADING INTO THIS EVENING.  THEREFORE...WILL MAKE LITTLE CHANGE TO
FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT
LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA.
SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM
DEVELOPMENT.  THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE
FROM JUST WEST OF STL TO NEAR PONTIAC.  ANVIL GROWTH AND CLOUD TOP
TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE.
THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS
GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING
DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO
CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO
NWRN INDIANA.

ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN
IA AND INTO WRN WI/EAST CENTRAL MN.  THIS LINE IS EXPECTED TO FORM
INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA
DURING THE COURSE OF THE EVENING.   WILL BEGIN TO LOWER POPS BACK
INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z.

ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT
ARE LOOKING MORE PROBABLE.  DIURNAL HEATING IS FORECAST TO ALLOW SFC
TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL
ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES
ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW
WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT
COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO
BUMP UP TO AT LEAST LIKELY CAT BY 18Z.   THIS ACTIVITY WILL DIMINISH
WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION
IN THE WAKE OF DEPARTING SHORT WAVE.

MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN
GREAT LAKES REGION.  AS WINDS TURN NE LATE MONDAY NIGHT...AND
INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT
FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS
WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST.

TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES
UNDER RIDGING BOTH SFC AND ALOFT.

BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS
ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO
STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW.
THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA
WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG
FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION
TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT
LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY.  PRECIPITATION THREAT
WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM
HEADS EAST.

EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY
FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH
UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL
DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE.

MERZLOCK

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
* OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM
  SQUALL LINE THIS EVENING
* POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME
  STORMS

ED F

//DISCUSSION...UPDATED 18Z...

PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO
AIRSPACE THIS AFTERNOON COURTSEY OF 40 KT LOW LEVEL (5K FT) JET
STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIRMASS WILL
CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG
OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF
DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON
GOES VIS IMAGERY FROM NEAR PIA SW TO COU.

EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS
20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT
THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A
RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING.

TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED
EASTWARD LATER... PLEASE MONITOR LATER FORECASTS.

ED F

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* HIGH CONFIDENCE IN THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING
* LOW CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS THIS
  AFTERNOON
* MEDIUM CONFIDENCE IN EXPECTATION FOR A SQUALL LINE TO PLOW
  ACROSS THE AREA THIS EVENING
* LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT
  TERMINALS - PLEASE MONITOR FOR LATER WARNINGS

ED F

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS.

TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA.

FRIDAY...VFR.

SATURDAY...VFR TRENDING MVFR WITH SHRA.

BEACHLER

&&

.MARINE...
300 AM CDT

MARINE FORECAST CHALLENGES RESIDE IN TWO PARTS. THE FIRST IS IN
REGARDS TO INTENSITY OF FOG. THE SECOND CHALLENGE IS IN REGARDS TO
WAVE HEIGHTS DUE TO A SOUTHERLY FLOW ADVECTING WARM/MOIST AIRMASS
OVER A COOLER LAKE SURFACE. DISORGANIZED LOW PRESSURE REMAINS
CENTERED OVER THE DAKOTAS THIS MORNING...HOWEVER GUIDANCE SUGGESTS
THIS LOW WILL CONSOLIDATE INTO A MORE ROBUST LOW PRESSURE SYSTEM
AND STEADILY LIFT NORTHEAST TOWARDS THE GREAT LAKES REGION
TONIGHT. LOW PRESSURE WILL THEN PUSH NORTHEAST OF THE GREAT LAKES
MONDAY. A TRAILING FRONTAL BOUNDARY WILL SWEEP FROM WEST TO EAST
ACROSS THE REGION MONDAY...BECOMING WEST TO EAST ORIENTED JUST
SOUTH OF LAKE MICHIGAN TUESDAY. THEN HIGH PRESSURE BUILDS INTO
ONTARIO...PROVIDING FAVORABLE CONDITIONS FOR BUILDING WAVES FOR
THE SOUTH/SOUTHWEST PORTIONS OF THE LAKE MIDWEEK.

SATELLITE IMAGERY INDICATES PATCHY FOG OVER THE CENTRAL/NORTHERN
PORTIONS OF LAKE MICHIGAN. WITH WARMER LAKE TEMPERATURES IN THE
SHALLOW SOUTHERN SECTIONS FOG INTENSITY SHOULD REMAIN MINIMAL
EARLY THIS MORNING. SHIP OBSERVATIONS EARLY THIS MORNING SUGGESTED
VSBYS WERE AROUND ONE HALF NAUTICAL MILE. EXPECT SHORTLY AFTER
DAYBREAK STRONGER WIND GRADIENT SHOULD AID IN PUSHING THE FOG
FURTHER NORTH.

ONCE FOG DISSIPATES THE CONCERN FOR BREEZY CONDITIONS
INCREASES...HOWEVER WIND GUSTS WILL REMAIN BELOW SMALL CRAFT
CONDITIONS FOR THE NEARSHORE WATERS AS WARM AIR SLIDING OVER THE
COLD LAKE WILL LIMIT GUSTS AND WAVE BUILDING TODAY/TONIGHT.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 22, 4:26 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT SUN MAY 22 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
426 PM CDT SUN MAY 22 2011 /526 PM EDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

* WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

  VERY LARGE HAIL.
  DAMAGING WINDS.
  A FEW TORNADOES.

* AREAS AFFECTED AND TIMING:

  A LINE OF SEVERE THUNDERSTORMS FROM SOUTHERN LAKE
  MICHIGAN...SOUTHWEST ALONG INTERSTATE 57 THROUGH FORD
  COUNTY...WILL CONTINUE NORTHEAST ACROSS EAST CENTRAL ILLINOIS
  AND NORTHWEST INDIANA THROUGH 6 PM CDT THIS EVENING.

  A SECOND LINE OF STORMS...NOW APPROACHING THE MISSISSIPPI
  RIVER...WILL BE REACHING AREAS WEST OF INTERSTATE 39 AFTER 7 PM
  CDT...AND WILL REACH THE CHICAGO AREA AFTER 9 PM CDT.

* DISCUSSION: LOW PRESSURE CENTERED OVER CENTRAL MINNESOTA WILL
  CONTINUE TO LIFT NORTHEAST ACROSS NORTHWEST WISCONSIN TONIGHT.
  AS IT DOES SO...A POOL OF VERY UNSTABLE AIR AHEAD OF THIS SYSTEM
  WILL CONTINUE TO STREAM NORTHWARD ACROSS THE OUTLOOK AREA.
  MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE
  UPPER MISSISSIPPI VALLEY. WIND PROFILES SUGGEST THAT SOME
  DISCRETE STORMS THAT FORM THROUGH EARLY THIS EVENING WILL LIKELY
  BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW TORNADOES
  AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND
  FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF
  WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS.

  DURING THE EVENING HOURS...THESE STORMS ARE EXPECTED TO EVOLVE
  INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS
  WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE
  PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE
  WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA
  THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY INTO
MONDAY NIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY
NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL
ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-232130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
426 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS EVENING. SOME STORMS MAY BECOME SEVERE
AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN
EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT.

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A
SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
426 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. SOME STORMS
MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND
WIND GUSTS IN EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON
SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL
SECTIONS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

In the hours before

Local storm report, May 22, 3:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             1 S BEECHER             41.33N 87.61W
05/22/2011  E1.75 INCH       WILL               IL   STORM CHASER

            TRAVELING SOUTHWARD ON IL-1

&&

60
Local storm report, May 22, 4:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             CHICAGO                 41.88N 87.63W
05/22/2011  E0.50 INCH       COOK               IL   PUBLIC

            DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
            IRVING PARK RD.

&&

60
Local storm report, May 22, 4:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     PONTIAC                 40.88N 88.64W
05/22/2011  M60.00 MPH       LIVINGSTON         IL   TRAINED SPOTTER

            ALSO REPORTED NICKEL SIZE HAIL.

0303 PM     HAIL             ARLINGTON HEIGHTS       42.09N 87.98W
05/22/2011  E0.50 INCH       COOK               IL   EMERGENCY MNGR

            DIME SIZED HAIL AT ARLINGTON HEIGHTS RD AND GOLF RD

0305 PM     HAIL             1 NW VILLA PARK         41.90N 87.99W
05/22/2011  E0.25 INCH       DUPAGE             IL   TRAINED SPOTTER

            PEA SIZE HAIL. COCORAHS OBSERVER.

0306 PM     HAIL             LOMBARD                 41.87N 88.01W
05/22/2011  E0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

            PENNY SIZED HAIL

0307 PM     HAIL             ARLINGTON HEIGHTS       42.09N 87.98W
05/22/2011  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            E SEEGARS RD

0310 PM     HAIL             LOMBARD                 41.87N 88.01W
05/22/2011  E1.00 INCH       DUPAGE             IL   TRAINED SPOTTER

            W MADISON ST

0318 PM     TSTM WND GST     FORREST                 40.75N 88.41W
05/22/2011  M60.00 MPH       LIVINGSTON         IL   TRAINED SPOTTER

            POWER WENT OUT

0320 PM     HAIL             RIVERWOODS              42.17N 87.90W
05/22/2011  E0.25 INCH       LAKE               IL   TRAINED SPOTTER

            1/4 IN TO 3/8 IN HAIL. COCORAHS OBSERVER.

0326 PM     HAIL             5 W BOURBONNAIS         41.16N 87.98W
05/22/2011  E0.25 INCH       KANKAKEE           IL   AMATEUR RADIO

            3000 N AND 5000 W

0326 PM     HAIL             2 NW MELROSE PARK       41.92N 87.89W
05/22/2011  E0.25 INCH       COOK               IL   TRAINED SPOTTER

            1/4 INCH TO 3/8 INCH

0335 PM     HAIL             OLYMPIA FIELDS          41.52N 87.69W
05/22/2011  E0.50 INCH       COOK               IL   AMATEUR RADIO

            DIME SIZED HAIL AT VOLLMER AND GOVERNORS HWY.

0339 PM     HAIL             BRADLEY                 41.15N 87.86W
05/22/2011  M0.50 INCH       KANKAKEE           IL   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL REPORTED AT RT. 50 AND NORTH
            STREET.

0339 PM     HAIL             NORTH CHICAGO           42.32N 87.86W
05/22/2011  E0.75 INCH       LAKE               IL   TRAINED SPOTTER

            1/2 IN TO 3/4 IN HAIL AT 5TH AND SHERIDAN.

0340 PM     HAIL             KANKAKEE                41.12N 87.86W
05/22/2011  E0.50 INCH       KANKAKEE           IL   TRAINED SPOTTER

            CURTIS AND GRACE

0340 PM     HAIL             CHICAGO                 41.88N 87.63W
05/22/2011  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            3/4 IN TO 1 INCH HAIL. 59TH AND HALSTEAD. LASTED AROUND 8
            MINUTES.

0345 PM     HAIL             CHICAGO                 41.88N 87.63W
05/22/2011  E0.50 INCH       COOK               IL   PUBLIC

            DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
            IRVING PARK RD.

0353 PM     HAIL             2 S BEECHER             41.32N 87.61W
05/22/2011  E1.25 INCH       WILL               IL   TRAINED SPOTTER

            2 MILES S OF BEECHER ON IL-1.

0356 PM     HAIL             1 S BEECHER             41.33N 87.61W
05/22/2011  E1.75 INCH       WILL               IL   STORM CHASER

            TRAVELING SOUTHWARD ON IL-1

&&

60
Local storm report, May 22, 4:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             BEECHER                 41.35N 87.61W
05/22/2011  E1.25 INCH       WILL               IL   EMERGENCY MNGR

            QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
            PEOTONE-BEECHER RD. HOSE FIRE STARTED BY LIGHTNING.

&&

60
Local storm report, May 22, 4:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             BEECHER                 41.35N 87.61W
05/22/2011  E1.25 INCH       WILL               IL   EMERGENCY MNGR

            QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
            PEOTONE-BEECHER RD. HOUSE FIRE STARTED BY LIGHTNING.

&&

60
Local storm report, May 22, 4:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             CEDAR LAKE              41.37N 87.44W
05/22/2011  E0.25 INCH       LAKE               IN   EMERGENCY MNGR

0355 PM     HAIL             CHICAGO                 41.88N 87.63W
05/22/2011  E0.25 INCH       COOK               IL   AMATEUR RADIO

            HAIL, 2 TO 2 1/2 INCHES IN DEPTH, COVERING THE GROUND.

0400 PM     HEAVY RAIN       PONTIAC                 40.88N 88.64W
05/22/2011  E1.12 INCH       LIVINGSTON         IL   TRAINED SPOTTER

            RAINFALL IN 30 MINUTES. WATER OVERFLOWING MANY STREETS.
            NICKEL TO QUARTER SIZE HAIL OCCURRED EARLIER. COCORAHS
            OBSERVER.

&&

60

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:01 AM CDTMarine Dense Fog AdvisoryLOT3 hr
May 22, 2:26 PM CDTSevere Thunderstorm WarningLOTGrundy, Livingston34 min
May 22, 3:00 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston60 min
May 22, 3:08 PM CDTSevere Thunderstorm WarningLOTKankakee, Will67 min
May 22, 3:12 PM CDTSpecial Marine WarningLOT63 min
May 22, 3:16 PM CDTSevere Thunderstorm WarningLOTCook, Lake19 min
May 22, 3:21 PM CDTSpecial Marine WarningLOT114 min
May 22, 3:21 PM CDTSevere Thunderstorm WarningLOTCook, Will54 min
May 22, 3:23 PM CDTSevere Thunderstorm WarningLOTCook, DuPage38 min
May 22, 3:27 PM CDTSpecial Marine WarningLOT2 hr
May 22, 3:28 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston77 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningLOTIroquois78 min
May 22, 4:22 PM CDTAreal Flood AdvisoryLOTKankakee, Will3 hr
May 22, 4:38 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois67 min
May 22, 4:47 PM CDTFlash Flood WarningLOTFord, Iroquois5 hr
May 22, 4:47 PM CDTSpecial Weather StatementLOTWinnebago28 min
May 22, 4:51 PM CDTSevere Thunderstorm WarningLOTLee, Ogle39 min
May 22, 5:08 PM CDTFlash Flood WarningLOTIroquois, Kankakee4 hr
May 22, 5:13 PM CDTSevere Thunderstorm WarningLOTBoone, Ogle, Winnebago47 min
May 22, 5:51 PM CDTSevere Thunderstorm WarningLOTOgle, Winnebago25 min
May 22, 6:18 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Lee, Ogle, Winnebago50 min
May 22, 6:37 PM CDTTornado WarningLOTBoone, DeKalb, Ogle, Winnebago38 min
May 22, 6:54 PM CDTTornado WarningLOTBoone, DeKalb, McHenry51 min
May 22, 6:56 PM CDTSpecial Marine WarningLOT2 hr

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.